Vasovagal Reaction

A vasovagal reaction (also called vasovagal syncope) is sudden dizziness or fainting that can be triggered by pain, fright, or trauma. You may sweat, feel light-headed, nauseated, or tingly, and you may pass out if the reaction continues.

A vasovagal reaction can happen without serious cause. But vasovagal reactions may be caused by heart problems, epilepsy, or other conditions that require treatment.

A vasovagal reaction can usually be relieved by lying down with your legs elevated. But treatment is necessary if a medical condition is causing the vasovagal reaction.

Is it an emergency?

If you or someone in your care has chest pains, difficulty breathing, or severe bleeding, it could be a life-threatening emergency. Call 9-1-1 or the local emergency number immediately.
If you are concerned about a possible poisoning or exposure to a toxic substance, call Poison Control now at 1-800-567-8911.

Thanks to our partners and endorsers: